Alert archive / California / Wind Advisories in 2014

Wind Advisory 6, NWS Hanford, CA

February 26, 2014

NWS Hanford, CA issued this wind advisory at Feb 26, 2014, 4:59 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2014, 4:59 AM PST (12:59 UTC)
Expired
Feb 26, 2014, 12:00 PM PST
In force
7 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WWUS76 KHNX 261259
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
459 AM PST WED FEB 26 2014

CAZ089-091-262000-
/O.NEW.KHNX.WI.Y.0006.140226T1259Z-140226T2000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
459 AM PST WED FEB 26 2014

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY FOR THE WEST
SIDE OF THE SAN JOAQUIN VALLEY. 


* WINDS: SOUTHWEST WINDS 15 TO 25 WITH GUST TO 40 MPH.

* LOCATIONS INCLUDE: AVENAL...COALINGA...ALONG INTERSTATE 5 

* IMPACTS: AREAS OF BLOWING DUST WITH POOR VISIBILITY BELOW
  COASTAL MOUNTAIN PASSES ALONG THE WEST SIDE OF THE VALLEY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

$$

CAZ095-262000-
/O.CON.KHNX.HW.A.0003.140228T0600Z-140301T0000Z/
KERN COUNTY MOUNTAINS-
459 AM PST WED FEB 26 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON FOR THE KERN COUNTY MOUNTAINS. 

STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM OVER
THE EASTERN PACIFIC ARE LIKELY FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON.

* WINDS: SOUTH 25 TO 40 MPH WITH GUSTS TO 70 MPH.

* TIMING: THE STRONGEST WINDS WILL OCCUR BETWEEN 11 PM THURSDAY 
  AND NOON PST FRIDAY.

* LOCATIONS INCLUDE: TEJON PASS...LEBEC...GRAPEVINE PEAK.

* IMPACTS: STRONG WINDS WILL HAMPER DRIVING ABILITY ALONG 
  INTERSTATE 5 THROUGH THE GRAPEVINE...PARTICULARLY FOR HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. WIND GUSTS OF 58 MPH OR STRONGER MAY OCCUR.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MV

WEATHER.GOV/HANFORD
1 follow-up statement
207 
WWUS76 KHNX 262000
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1200 PM PST WED FEB 26 2014

CAZ089-091-262100-
/O.CAN.KHNX.WI.Y.0006.000000T0000Z-140226T2000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
1200 PM PST WED FEB 26 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. 

WINDS HAVE DIMINISHED ALONG THE WEST SIDE OF THE SAN JOAQUIN 
VALLEY. 



$$

CAZ095-270400-
/O.UPG.KHNX.HW.A.0003.140228T0600Z-140301T0000Z/
/O.NEW.KHNX.HW.W.0005.140228T0600Z-140301T0000Z/
KERN COUNTY MOUNTAINS-
1200 PM PST WED FEB 26 2014

...HIGH WIND WARNING IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS UPGRADED THE HIGH
WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM
THURSDAY TO 4 PM PST FRIDAY FOR THE GRAPEVINE. 

STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM OVER
THE EASTERN PACIFIC ARE LIKELY FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON.

* WINDS: SOUTH 25 TO 40 MPH WITH GUSTS TO 70 MPH.

* TIMING: THE STRONGEST WINDS WILL OCCUR BETWEEN 11 PM THURSDAY 
  AND NOON PST FRIDAY.

* LOCATIONS INCLUDE: TEJON PASS...LEBEC...GRAPEVINE PEAK.

* IMPACTS: STRONG WINDS WILL HAMPER DRIVING ABILITY ALONG 
  INTERSTATE 5 THROUGH THE GRAPEVINE...PARTICULARLY FOR HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ098-099-270400-
/O.NEW.KHNX.WI.Y.0007.140227T1700Z-140228T0500Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
1200 PM PST WED FEB 26 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY FOR
THE KERN COUNTY DESERT.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* TIMING: THE STRONGEST WINDS ARE LIKELY THURSDAY AFTERNOON.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST.

* IMPACTS: MOTORISTS SHOULD EXERCISE CAUTION AS SUDDEN GUSTS OF
  WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
  ATTENTION SHOULD BE GIVEN TO CROSS WINDS...ESPECIALLY ALONG
  HIGHWAYS 14 AND 58 AND U.S. 395. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DURFEE

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 3:33 AM PST, 1 hour 26 minutes earlier.

Area forecast discussion, Feb 26, 3:33 AM PST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
333 AM PST WED FEB 26 2014

.SYNOPSIS...
BY WEDNESDAY...AN UNSETTLED WEATHER PATTERN WILL COMMENCE TODAY...RAIN
AND HIGHER ELEVATION SNOW IS EXPECTED AT TIMES THROUGH THE WEEKEND.
THE NEXT SYSTEM WILL MOVE INTO THE AREA ON FRIDAY AND SATURDAY
WITH BETTER CHANCES OF PRECIPITATION ACROSS THE REGION AND EVEN A
FEW THUNDERSTORMS.

&&

.DISCUSSION...
SATELLITE IMAGERY SHOW A STORM SYSTEM OFF THE WEST COAST WITH A
LONG BAND OF MOISTURE STRETCHED FROM NORTH TO SOUTH ALONG THE
COAST. SATELLITE ESTIMATES OF PRECIPITABLE WATER RANGE 150-160
PERCENT OF NORMAL LOCATED OFF THE CENTRAL COAST. THIS MOISTURE
WILL MOVE INTO CENTRAL CALIFORNIA TONIGHT ALONG WITH A COUPLE OF
DISTURBANCES BRINGING SOME NEEDED WIDESPREAD PRECIPITATION.
MODERATE SOUTH WINDS AHEAD OF FRONT WILL PROVIDE BREEZY CONDITIONS
ALONG THE WEST SIDE OF THE VALLEY. SOME BLOWING DUST MAY BE
POSSIBLE BEFORE THE ONSET OF PRECIPITATION. HAVE ADDED A THREAT OF
THUNDER AFTER 06Z TONIGHT WITH MODELS INDICATING INCREASING
INSTABILITY ALONG THE FRONT. UNFORTUNATELY...THE FIRST SYSTEM WILL
LIGHTER AMOUNTS OF RAINFALL TOWARDS KERN COUNTY. FARTHER
NORTH...MOISTURE AND DYNAMICS WILL BE MORE SIGNIFICANT TONIGHT AND
A BRISK SOUTHWESTERLY FLOW ALOFT WILL BRING HEAVY PRECIPITATION
TOTALS TO THE WESTERN SLOPES OF THE SIERRA...ESPECIALLY NORTH OF
KINGS CANYON.

SHORT WAVE RIDGING ALOFT WILL OCCUR OVER CA BEHIND STORM NUMBER
ONE THURSDAY AND PROVIDE A BRIEF BREAK FROM THE WET WEATHER. THE
APPROACH OF THE SECOND AND STRONGER PACIFIC STORM WILL BRING AN
INCREASE IN SOUTHERLY WINDS ACROSS MUCH OF THE CWA THURSDAY
EVENING INTO FRIDAY. WINDS OVER THE GRAPEVINE WILL BE QUITE STRONG
DURING THIS TIME AND MAY GUST TO 70 MPH ALONG I-5 THROUGH TEJON
PASS. EVEN THE SOUTH END OF THE SJ VALLEY MAY EXPERIENCE WINDS
GUSTING TO 50 MPH DURING THE EARLY MORNING FRIDAY.
ADDITIONALLY...TEMPERATURES  WILL BE UNSEASONABLY MILD AHEAD OF
STORM NUMBER TWO...POSSIBLY STAYING ABOVE 60 DEGREES IN THE SAN
JOAQUIN VALLEY.

STORM NUMBER TWO MAY HAVE A BRIEF SUBTROPICAL MOISTURE TAP
FRIDAY MORNING BEFORE IT MOVES ONSHORE LATER IN THE DAY. WHEN
THE COLDEST PART OF THE STORM MOVES INLAND LATER FRIDAY...IT
IS LIABLE TO PRODUCE ISOLATED THUNDERSTORMS. STRONG OROGRAPHICS
AND COOLING ALOFT WILL PRODUCE HEAVY  SNOWFALL OVER THE HIGHER
ELEVATIONS OF THE SIERRA...UPWARDS OF 2 FEET OR MORE ABOVE 7K
FEET.

MEDIUM RANGE MODELS IN BETTER AGREEMENT FOR NEXT WEEK. GFS AND EC
ENSEMBLES SHOW A MEAN RIDGE SETTING UP ALONG THE WEST COAST. THUS
HAVE TRENDED THE FORECAST DRIER FOR NEXT WEEK AND DECREASED
PROBABILITIES OF PRECIPITATIONS STARTING SUNDAY AND FOR MUCH OF
NEXT WEEK.

&&

.AVIATION...
INCREASING CLOUDS WITH GRADUALLY LOWERING CEILINGS...AREAS OF MVFR
AND LOCAL IFR CONDITIONS DEVELOPING IN PRECIPITATION SPREADING IN
FROM THE WEST AFTER 18Z WEDNESDAY ACROSS THE CENTRAL CA INTERIOR.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 02-26       83:1888     44:1962     53:1995     25:1971
KFAT 02-27       79:1992     45:1996     54:2006     26:1962
KFAT 02-28       79:1926     51:1971     59:1986     28:1962

KBFL 02-26       80:1992     43:1962     56:1968     30:1971
KBFL 02-27       83:1980     46:1962     58:1988     24:1893
KBFL 02-28       81:1926     49:1945     56:1968     22:1893
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM NOON TODAY TO 4 PM PST THURSDAY
ABOVE 7000 FEET FOR THE CAZ096-097.

WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH LATE
SATURDAY NIGHT ABOVE 6000 FEET FOR THE CAZ096-097.

HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON
CAZ095.

&&

PUBLIC...MV
AVN/FW...BEAN
SYNOPSIS...DURFEE

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 25, 2:21 PM PST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
221 PM PST TUE FEB 25 2014

CAZ096-097-262230-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
221 PM PST TUE FEB 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

WINTER WEATHER ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 4 PM PST
THURSDAY.
WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE SATURDAY NIGHT.

...WINTER WEATHER...

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FROM NOON WEDNESDAY TO 4 PM
PST THURSDAY ABOVE 7000 FEET.

A WINTER STORM WATCH IS IN EFFECT FROM EARLY FRIDAY MORNING
THROUGH EARLY SUNDAY MORNING ABOVE 6000 FEET.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089>094-262230-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
221 PM PST TUE FEB 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS.

...STRONG WINDS AND THUNDERSTORMS...

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

* TIMING: STRONG GUSTY WINDS MAY DEVELOP AHEAD OF A STORM SYSTEM
  ON WEDNESDAY AFTERNOON AND AGAIN ON FRIDAY ALONG THE WEST SIDE
  AND SOUTH END OF THE SAN JOAQUIN VALLEY. IN ADDITION...THUNDERSTORMS
  WILL BE POSSIBLE FRIDAY AFTERNOON AND AGAIN ON SATURDAY.

* LOCATIONS INCLUDE: SAN JOAQUIN VALLEY AND SIERRA FOOTHILLS IN
  TERMS OF THUNDERSTORMS...SOUTH END AND WEST SIDE OF THE SAN
  JOAQUIN VALLEY IN TERMS OF GUSTY WINDS.

* IMPACTS: STRONG GUSTY WINDS CAN MAKE DRIVING DIFFICULT. BLOWING
  DUST IS POSSIBLE IN THE SOUTH END OF THE SAN JOAQUIN VALLEY ON
  WEDNESDAY. THUNDERSTORMS MAY PRODUCE SMALL HAIL AND BRIEF GUSTY
  WINDS AND HEAVY DOWNPOURS. MINOR FLOODING ON ROADWAYS IS
  POSSIBLE IN POOR DRAINAGE AREAS. THUNDERSTORMS WILL ALSO PRODUCE
  DANGEROUS LIGHTNING.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095-262230-
KERN COUNTY MOUNTAINS-
221 PM PST TUE FEB 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

...STRONG WINDS...

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

* TIMING: STRONG SOUTH WINDS MAY DEVELOP AHEAD OF A STORM SYSTEM
  EARLY FRIDAY MORNING.

* LOCATIONS INCLUDE: PINE MOUNTAIN CLUB...FRAZIER PARK...
  INTERSTATE 5 OVER THE GRAPEVINE.

* IMPACTS: STRONG GUSTY WINDS CAN MAKE DRIVING DIFFICULT
  ESPECIALLY HIGH PROFILE VEHICLES.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ098-099-262230-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
221 PM PST TUE FEB 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS.

...THUNDERSTORMS...

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

* TIMING: THUNDERSTORMS WILL BE POSSIBLE FRIDAY.

* LOCATIONS INCLUDE: RIDGECREST...ROSAMOND...MOJAVE...BORON

* IMPACTS: THUNDERSTORMS MAY PRODUCE SMALL HAIL AND BRIEF GUSTY
  WINDS AND HEAVY DOWNPOURS. MINOR FLOODING ON ROADWAYS IS
  POSSIBLE IN POOR DRAINAGE AREAS. THUNDERSTORMS WILL ALSO PRODUCE
  DANGEROUS LIGHTNING.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 7:27 PM PSTHigh Wind WatchHNX17 hr
Feb 26, 12:00 PM PSTHigh Wind WarningHNX52 hr
Feb 26, 12:00 PM PSTWind AdvisoryHNX16 hr
Feb 26, 12:38 PM PSTWind AdvisoryHNX51 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.